Kansas, 2005Winter Storm in Kansas, January 5, 2005
January 5, 2005 · NWS ICT · 2 events in 2 counties and zones
2 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jan 5, 4:02 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Jan 5, 4:02 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
402 AM CST WED JAN 5 2005
.DISCUSSION...
MAIN CONCERN STILL REVOLVES AROUND WINTER STORM CURRENTLY AFFECTING
AREA.
TODAY:
VERY IMPRESSIVE ICE STORM CURRENTLY AFFECTING ALL OF FORECAST
AREA AS I TYPE THIS. THERE HAS BEEN A WIDE VARIETY OF PRECIP
OCCURRING ACROSS THE AREA. HERE AT ICT SOME SNOW STARTED TO MIX IN
AROUND 11 PM OR SO, WHICH WAS FASTER THAN WE THOUGHT. SINCE THEN WE
HAVE GONE FROM A MIX OF ICE PELLETS AND SNOW. FEEL THAT THIS
TRANSITION WILL OCCUR OVER SOUTHEAST KANSAS TODAY AS IMPRESSIVE
FETCH OF PRECIP EXTENDS ALL THE WAY BACK INTO NW TX. THIS AREA OF
PRECIP LOOKS TO BE ASSOCIATED WITH AN IMPRESSIVE COUPLED JET. SINCE
THIS BAND OF PRECIP IS NOT EXPECTED TO GO AWAY ANYTIME SOON, WILL
UPGRADE BOTH LABETTE AND MONTGOMERY TO WARNINGS. FEEL THEY SHOULD
HAVE NO PROBLEM GETTING A QUARTER INCH OF ICE AND SHOULD ALSO SEE
THE SAME POWER OUTAGE PROBLEMS THAT HAS OCCURRED OVER THE REST OF
THE FORECAST AREA. WILL ALSO KEEP THE COUNTIES UNDER A FLOOD WARNING
GOING AS RAIN WILL STILL BE OCCURRING OVER SE KS WELL AFTER THE
PACKAGE GOES OUT.
THE SURPRISE OF THE NIGHT SO FAR IS THAT THE SNOW SHUT OFF OVER
CENTRAL KS AS DRY SLOT HAS MOVED IN. THE ETA, WHICH IS NOT DOING TOO
BAD OF A JOB WITH CURRENT PRECIP, IS SHOWING ADDITIONAL LIFT MOVING
INTO CENTRAL KS TODAY. IN ADDITION SHORTWAVE TROUGH ACTUALLY TAKES A
MORE NEGATIVE TILT TOWARD SUNRISE WHICH MAY ENHANCE LIFT. THEREFORE
WILL KEEP WARNING IN AFFECT BUT MAY BACK OFF AMOUNTS A BIT.
TEMPS WILL BE DOWNRIGHT COLD TODAY AS TODAYS HIGHS WILL OCCUR RIGHT
AT SUNRISE. GUSTY NORTH WINDS WILL DROP WIND CHILL VALUES TO BELOW
ZERO FOR MUCH OF THE DAY, ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL
KS.
TONIGHT-FRI:
UPPER WAVE IS EXPECTED TO PUSH OFF TO THE EAST TONIGHT LEAVING
FRIGID TEMPS BEHIND. NEGATIVE TEMPS WILL BE LIKELY OVER CENTRAL KS
TONIGHT WITH SINGLE DIGITS ELSEWHERE. SURFACE HIGH IS FORECAST TO
SLIP SOUTH THU AND THU NIGHT AS UPPER FLOW FLATTENS OUT WITH ANOTHER
SHORTWAVE TRACKING ACROSS THE NORTHERN PLAINS. HIGHS THU WILL
CONTINUE TO BE COOL AND ARE EXPECTED TO BE AROUND 20 DEGREES BELOW
NORMAL. TEMPS ARE EXPECTED TO GET CLOSE TO NORMAL VALUES BY FRI WITH
NO PRECIP ON THE WAY.
SAT-TUE:
IF THERE IS A SILVER LINING TO THIS FORECAST IT IS THAT MILD WEATHER
ARE ON THE WAY. MED RANGE MODELS STILL AGREEING ON A FAIRLY ZONAL
UPPER AIR PATTERN SETTING UP WITH SOME LEE SIDE TROUGHING FORMING.
THIS WILL RESULT IN SOME GOOD DOWNSLOPE FLOW OVER THE AREA THROUGH
MUCH OF THESE PERIODS. HAVE BEEN GOING QUITE A BIT ABOVE GUIDANCE
FOR THE LAST FEW NIGHTS AND WILL CONTINUE THIS. FIND IT INTERESTING
THAT GUIDANCE VALUES CONTINUE TO WARM SO MAYBE IT IS FINALLY
STARTING TO GET AWAY FROM CLIMO AND PICKING UP ON HOW WARM IT WILL
BE. NEEDLESS TO SAY, LEFT ALL OF THESE PERIODS DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 20 4 21 19 / 80 10 0 0
HUTCHINSON 17 4 21 18 / 80 10 0 0
NEWTON 19 4 21 18 / 80 10 0 0
ELDORADO 21 7 23 19 / 90 10 0 0
WINFIELD-KWLD 25 7 25 20 / 100 10 0 0
RUSSELL 9 -4 20 14 / 70 20 0 0
GREAT BEND 11 1 19 15 / 70 10 0 0
SALINA 15 1 20 17 / 90 20 0 0
MCPHERSON 16 3 21 17 / 80 20 0 0
COFFEYVILLE 33 11 25 20 / 100 20 0 0
CHANUTE 29 8 23 19 / 100 20 0 0
IOLA 28 8 23 19 / 100 20 0 0
&&
.ICT WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR ALL OF
FORECAST AREA THROUGH NOON.
&&
7/LAWSON
Hazardous weather outlook, Jan 5, 5:26 AM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
526 AM CST WED JAN 5 2005
KSZ032-033-047>053-067>072-082-083-091>096-098>100-061200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
526 AM CST WED JAN 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT
WINTER STORM WILL CONTINUE TO AFFECT ALL OF CENTRAL, SOUTH CENTRAL
AND SOUTHEAST KANSAS TODAY. PLEASE SEE LATEST WINTER STORM WARNING
FOR ADDITIONAL DETAILS.
MODERATE RAIN WILL CONTINUE TO FALL ON ALREADY SATURATED GROUND OVER
SOUTHEAST KANSAS. THIS WILL LEAD TO FLOODING POTENTIAL WITH MANY
LOCATIONS ALREADY REPORTING WATER COVERED ROADS. PLEASE SEE LATEST
FLOOD WARNINGS FOR ADDITIONAL DETAILS.
VERY FRIGID AIR WILL SPILL INTO THE AREA TODAY AND TONIGHT CAUSING
SEVERE WIND CHILLS. WIND CHILL VALUES OVER CENTRAL KANSAS WILL RANGE
FROM -5 TO -15 TODAY AND TONIGHT. FURTHER SOUTH OVER SOUTH CENTRAL
AND SOUTHEAST KANSAS, LOOK FOR WIND CHILL VALUES TO RANGE FROM 0 TO
-10 TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
REPORTS OF SNOW AND ICE ACCUMULATIONS WOULD BE GREATLY APPRECIATED
TODAY.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM
LAWSON
In the hours before
Local storm report, Jan 5, 4:31 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
431 AM CST WED JAN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM SLEET WINFIELD 37.27N 96.97W
01/05/2005 1.00 INCH COWLEY KS LAW ENFORCEMENT
&&
RBLLocal storm report, Jan 5, 4:35 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
435 AM CST WED JAN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM FREEZING RAIN SEDAN 37.13N 96.18W
01/05/2005 0.05 INCH CHAUTAUQUA KS AMATEUR RADIO
FREEZING ON ELEVATED SURFACES.
0140 AM FREEZING RAIN IOLA 37.93N 95.40W
01/05/2005 0.10 INCH ALLEN KS LAW ENFORCEMENT
ELEVATED SURFACES FREEZING.
0140 AM ICE STORM EL DORADO 37.82N 96.86W
01/05/2005 BUTLER KS EMERGENCY MNGR
ENTIRE TREES DOWN DUE TO ICE ACCUMULATION, BLOCKING
COUNTY ROADS. POWER OUTAGES TOO NUMEROUS TO COUNT.
0200 AM SNOW RUSSELL 38.89N 98.85W
01/05/2005 0.0 INCH RUSSELL KS LAW ENFORCEMENT
SNOW DEPTH 2 TO 4 INCHES.
0200 AM SNOW LINCOLN 39.04N 98.15W
01/05/2005 2.0 INCH LINCOLN KS LAW ENFORCEMENT
0220 AM SNOW SALINA 38.82N 97.62W
01/05/2005 0.0 INCH SALINE KS AMATEUR RADIO
TRACE OF ACCUMULATION.
0235 AM SLEET WINFIELD 37.27N 96.97W
01/05/2005 0.25 INCH COWLEY KS LAW ENFORCEMENT
.25 TO .50 OF ACCUMALATION
0240 AM SLEET UDALL 37.39N 97.12W
01/05/2005 1.00 INCH COWLEY KS LAW ENFORCEMENT
0300 AM FLASH FLOOD ALTAMONT 37.19N 95.29W
01/05/2005 LABETTE KS AMATEUR RADIO
COUNTY ROADS IMPASSIBLE DUE TO HIGH WATER.
0320 AM SLEET EUREKA 37.82N 96.29W
01/05/2005 1.50 INCH GREENWOOD KS LAW ENFORCEMENT
0325 AM SLEET AUGUSTA 37.69N 96.98W
01/05/2005 0.50 INCH BUTLER KS LAW ENFORCEMENT
0330 AM FREEZING RAIN ANTHONY 37.15N 98.03W
01/05/2005 0.00 INCH HARPER KS LAW ENFORCEMENT
1/2 INCH OF ICE ON THE TREES.
0330 AM SLEET YATES CENTER 37.87N 95.74W
01/05/2005 0.00 INCH WOODSON KS AMATEUR RADIO
1 TO 2 INCHES ACCUMULATION.
0330 AM SLEET ANTHONY 37.15N 98.03W
01/05/2005 0.50 INCH HARPER KS LAW ENFORCEMENT
0330 AM SLEET EUREKA 37.82N 96.29W
01/05/2005 1.50 INCH GREENWOOD KS LAW ENFORCEMENT
0420 AM SLEET WINFIELD 37.27N 96.97W
01/05/2005 1.00 INCH COWLEY KS LAW ENFORCEMENT
&&
RBLLocal storm report, Jan 5, 5:05 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
505 AM CST WED JAN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM ICE STORM WICHITA 37.69N 97.34W
01/05/2005 SEDGWICK KS EMERGENCY MNGR
JUST UNDER 56,000 PEOPLE WITHOUT POWER. FROM WESTAR
ENERGY.
&&
BDKLocal storm report, Jan 5, 5:39 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
539 AM CST WED JAN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 AM FLASH FLOOD 1 W PARSONS 37.34N 95.29W
01/05/2005 LABETTE KS LAW ENFORCEMENT
SECONDARY ROADS UNDER WATER.
0536 AM FLASH FLOOD 8 NW ERIE 37.65N 95.35W
01/05/2005 NEOSHO KS LAW ENFORCEMENT
LOW WATER CROSSINGS UNDER WATER.
&&
BDKLocal storm report, Jan 5, 6:07 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
607 AM CST WED JAN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM SLEET ARKANSAS CITY 37.07N 97.04W
01/05/2005 0.50 INCH COWLEY KS LAW ENFORCEMENT
0545 AM ICE STORM FREDONIA 37.53N 95.82W
01/05/2005 WILSON KS LAW ENFORCEMENT
1/4 INCH OF ICE ON TREES AND ROADS. A FEW ACCIDENTS
REPORTED.
0545 AM SLEET EL DORADO 37.82N 96.86W
01/05/2005 0.50 INCH BUTLER KS AMATEUR RADIO
0545 AM SLEET WICHITA 37.69N 97.34W
01/05/2005 0.40 INCH SEDGWICK KS LAW ENFORCEMENT
NWS ICT.
0545 AM ICE STORM EL DORADO 37.82N 96.86W
01/05/2005 BUTLER KS LAW ENFORCEMENT
5000 PEOPLE REMAIN WITHOUT POWER.
&&
BDKLocal storm report, Jan 5, 6:16 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
616 AM CST WED JAN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM ICE STORM 2 NE EL DORADO 37.84N 96.83W
01/04/2005 BUTLER KS EMERGENCY MNGR
LARGE TREE HAD FALLEN ON A FIFTH WHEEL CAMPER AT WALNUT
RIVER CAMPGROUND AT EL DORADO LAKE.
0432 PM ICE STORM COTTONWOOD FALLS 38.37N 96.54W
01/04/2005 CHASE KS TRAINED SPOTTER
1/4-1/2 INCH OF ICE ACCUMULATION, MAINLY ON ELEVATED
SURFACES. SEVERAL LARGE TREE BRANCES SNAPPING.
0500 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS NWS EMPLOYEE
ONE-HALF TO THREE-QUARTERS INCH OF ICE ON TREES IN AREA
JUST NORTH OF WESLEY HOSPITAL. NUMEROUS POWER LINES AND
TREE LIMBS DOWNED. SOME STREETS BARRICADED.
0545 PM ICE STORM 7 S GREAT BEND 38.26N 98.81W
01/04/2005 BARTON KS TRAINED SPOTTER
3/4 INCH OF ICE ACCUMULATION ON ASPHALT DRIVEWAY.
0550 PM ICE STORM 15 S HUTCHINSON 37.85N 97.91W
01/04/2005 RENO KS TRAINED SPOTTER
1/2 TO 3/4 INCH ICE ACCUMULATION. SEVERAL LARGE TREE
LIMBS DOWN.
0600 PM ICE STORM HUTCHINSON 38.07N 97.91W
01/04/2005 RENO KS TRAINED SPOTTER
ONE QUARTER TO ONE HALF INCH ICE ACCUMULATION ON ELEVATED
SURFACES COUNTYWIDE. TREES AND TREE LIMBS DOWN
COUNTYWIDE. POWER OUTAGES IN PRETTY PRAIRIE, HAVEN AND
HUTCHINSON. OTHER SPORADIC POWER OUTAGES COUNTYWIDE.
0600 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS NWS EMPLOYEE
ONE-HALF INCH OF ICE ON TREES AT NWS OFFICE,
MID-CONTINENT AIRPORT.
0605 PM FLOOD EL DORADO 37.82N 96.86W
01/04/2005 BUTLER KS TRAINED SPOTTER
SEVERAL DITCHES COUNTYWIDE ARE FLOODED.
0645 PM FLOOD 6 N FREDONIA 37.62N 95.82W
01/04/2005 WILSON KS LAW ENFORCEMENT
INMAN ROAD AT THE INTERSECTION OF 39 HIGHWAY IS CLOSED
DUE TO STANDING WATER.
0645 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS TRAINED SPOTTER
22 FOOT BRADFORD PEAR TREE SPLIT AND ENTIRE TREE DOWNED,
A FEW BLOCKS SOUTHEAST OF 119TH STREET WEST AND CENTRAL.
0748 PM ICE STORM 10 NW GREAT BEND 38.46N 98.94W
01/04/2005 BARTON KS LAW ENFORCEMENT
2 INCHES OF SNOW AND SLEET ACCUMULATION. ROADS ICY AND
SNOW PACKED.
0752 PM ICE STORM RUSSELL 38.89N 98.85W
01/04/2005 RUSSELL KS LAW ENFORCEMENT
ABOUT ONE-HALF INCH OF SLEET ACCUMULATION, WITH A LIGHT
COATING OF ICE IN THE PAST HOUR.
0755 PM ICE STORM LINCOLN 39.04N 98.15W
01/04/2005 LINCOLN KS LAW ENFORCEMENT
ONE-HALF INCH OF ICE AND 1.5 INCHES OF SNOW ACCUMULATION.
0800 PM ICE STORM HILLSBORO 38.35N 97.20W
01/04/2005 MARION KS LAW ENFORCEMENT
POWER LINES AND TREE LIMBS DOWN ACROSS THE ENTIRE COUNTY.
0800 PM ICE STORM HUTCHINSON 38.07N 97.91W
01/04/2005 RENO KS LAW ENFORCEMENT
ONE-HALF INCH TO ONE INCH OF ICE ACCUMULATION. SEVERAL
REPORTS OF POWER OUTAGES DUE TO DOWNED POWER LINES.
NUMEROUS TREE LIMBS DOWNED.
0800 PM ICE STORM COTTONWOOD FALLS 38.37N 96.54W
01/04/2005 CHASE KS LAW ENFORCEMENT
TREE LIMBS AND POWER LINES DOWN ACROSS THE COUNTY. 1 INCH
OF ICE ON THE GROUND.
0803 PM ICE STORM KINGMAN 37.65N 98.11W
01/04/2005 KINGMAN KS LAW ENFORCEMENT
NUMEROUS TREE LIMBS AND POWER LINES DOWNED. SEVERAL POWER
OUTAGES.
0815 PM ICE STORM EL DORADO 37.82N 96.86W
01/04/2005 BUTLER KS LAW ENFORCEMENT
WIDESPREAD REPORTS OF TREE LIMBS AND POWER LINES DOWNED
ACROSS THE COUNTY.
0815 PM ICE STORM NEWTON 38.04N 97.34W
01/04/2005 HARVEY KS LAW ENFORCEMENT
APPROXIMATELY 13,000 PEOPLE WITHOUT POWER ACROSS THE
COUNTY. ONE-HALF INCH TO ONE INCH OF ICE ACCUMULATION.
NUMEROUS TREE LIMBS AND POWER LINES DOWNED ACROSS THE
COUNTY AS WELL.
0820 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS LAW ENFORCEMENT
SEVERAL POWER OUTAGES, INCLUDING A PORTION OF WEST
WICHITA. WIDESPREAD TREE DAMAGE ACROSS THE CITY.
0820 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS BROADCAST MEDIA
AN 8 CAR PILE-UP REPORTED AT KELLOGG AND I-135.
0924 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS NWS EMPLOYEE
ANOTHER TREE UPROOTED AND DOWNED DUE TO ICE, A FEW BLOCKS
SOUTHEAST OF 119TH STREET WEST AND CENTRAL.
0954 PM ICE STORM WICHITA 37.69N 97.34W
01/04/2005 SEDGWICK KS BROADCAST MEDIA
APPROXIMATELY 41,000 PEOPLE WITHOUT POWER IN THE WICHITA
AREA.
0135 AM FREEZING RAIN SEDAN 37.13N 96.18W
01/05/2005 0.05 INCH CHAUTAUQUA KS AMATEUR RADIO
FREEZING ON ELEVATED SURFACES.
0140 AM ICE STORM EL DORADO 37.82N 96.86W
01/05/2005 BUTLER KS EMERGENCY MNGR
ENTIRE TREES DOWN DUE TO ICE ACCUMULATION, BLOCKING
COUNTY ROADS. POWER OUTAGES TOO NUMEROUS TO COUNT.
0140 AM FREEZING RAIN IOLA 37.93N 95.40W
01/05/2005 0.10 INCH ALLEN KS LAW ENFORCEMENT
ELEVATED SURFACES FREEZING.
0200 AM SNOW LINCOLN 39.04N 98.15W
01/05/2005 2.0 INCH LINCOLN KS LAW ENFORCEMENT
0200 AM SNOW RUSSELL 38.89N 98.85W
01/05/2005 0.0 INCH RUSSELL KS LAW ENFORCEMENT
SNOW DEPTH 2 TO 4 INCHES.
0220 AM SNOW SALINA 38.82N 97.62W
01/05/2005 0.0 INCH SALINE KS AMATEUR RADIO
TRACE OF ACCUMULATION.
0235 AM SLEET WINFIELD 37.27N 96.97W
01/05/2005 0.25 INCH COWLEY KS LAW ENFORCEMENT
.25 TO .50 OF ACCUMALATION
0240 AM SLEET UDALL 37.39N 97.12W
01/05/2005 1.00 INCH COWLEY KS LAW ENFORCEMENT
0300 AM FLASH FLOOD ALTAMONT 37.19N 95.29W
01/05/2005 LABETTE KS AMATEUR RADIO
COUNTY ROADS IMPASSIBLE DUE TO HIGH WATER.
0320 AM SLEET EUREKA 37.82N 96.29W
01/05/2005 1.50 INCH GREENWOOD KS LAW ENFORCEMENT
0325 AM SLEET AUGUSTA 37.69N 96.98W
01/05/2005 0.50 INCH BUTLER KS LAW ENFORCEMENT
0330 AM SLEET YATES CENTER 37.87N 95.74W
01/05/2005 0.00 INCH WOODSON KS AMATEUR RADIO
1 TO 2 INCHES ACCUMULATION.
0330 AM FREEZING RAIN ANTHONY 37.15N 98.03W
01/05/2005 0.00 INCH HARPER KS LAW ENFORCEMENT
1/2 INCH OF ICE ON THE TREES.
0330 AM SLEET EUREKA 37.82N 96.29W
01/05/2005 1.50 INCH GREENWOOD KS LAW ENFORCEMENT
0330 AM SLEET ANTHONY 37.15N 98.03W
01/05/2005 0.50 INCH HARPER KS LAW ENFORCEMENT
0420 AM SLEET WINFIELD 37.27N 96.97W
01/05/2005 1.00 INCH COWLEY KS LAW ENFORCEMENT
0501 AM ICE STORM WICHITA 37.69N 97.34W
01/05/2005 SEDGWICK KS EMERGENCY MNGR
JUST UNDER 56,000 PEOPLE WITHOUT POWER. FROM WESTAR
ENERGY.
0536 AM FLASH FLOOD 8 NW ERIE 37.65N 95.35W
01/05/2005 NEOSHO KS LAW ENFORCEMENT
LOW WATER CROSSINGS UNDER WATER.
0536 AM FLASH FLOOD 1 W PARSONS 37.34N 95.29W
01/05/2005 LABETTE KS LAW ENFORCEMENT
SECONDARY ROADS UNDER WATER.
0545 AM ICE STORM FREDONIA 37.53N 95.82W
01/05/2005 WILSON KS LAW ENFORCEMENT
1/4 INCH OF ICE ON TREES AND ROADS. A FEW ACCIDENTS
REPORTED.
0545 AM ICE STORM EL DORADO 37.82N 96.86W
01/05/2005 BUTLER KS LAW ENFORCEMENT
5000 PEOPLE REMAIN WITHOUT POWER.
0545 AM SLEET WICHITA 37.69N 97.34W
01/05/2005 0.40 INCH SEDGWICK KS LAW ENFORCEMENT
NWS ICT.
0545 AM SLEET ARKANSAS CITY 37.07N 97.04W
01/05/2005 0.50 INCH COWLEY KS LAW ENFORCEMENT
0545 AM SLEET EL DORADO 37.82N 96.86W
01/05/2005 0.50 INCH BUTLER KS AMATEUR RADIO
&&
BDKWinter Storm, Neosho
- When
- January 5, 7:00 AM CST to 5:00 PM CST
- Where
- Neosho forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.559, -95.307 (the zone’s center; the record gives no point)
The same winter storm that ravaged all of Central, South-Central, and most of Southeast Kansas wreaked havoc in Neosho and Montgomery counties as well with a mixture of sleet and freezing rain throughout the day.
Winter Storm, Montgomery
- When
- January 5, 7:00 AM CST to 5:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.193, -95.743 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Minnesota, January 5, 20052 deaths · 1 event
- Flooding in Ohio, January 5 to 10, 20051 death · $9.0 million · 8 events
- Ice Storm in Ohio, January 5 to 6, 2005$125 million · 28 events
- Winter Storm and Winter Weather in Pennsylvania, January 5 to 6, 2005$15 million · 6 events
- Flood in Ohio, January 5 to 8, 2005$6.0 million · 1 event
- Flood in West Virginia, January 5 to 8, 2005$5.2 million · 1 event
- Flash Flooding and Flooding in Ohio, January 5 to 6, 2005$655,000 · 36 events
- Flood in West Virginia, January 5 to 8, 2005$2.5 million · 1 event
- Flooding in West Virginia, January 5 to 10, 2005$1.6 million · 7 events
- Winter Storm in Pennsylvania, January 5 to 6, 2005$1.7 million · 3 events
- Flood in West Virginia, January 5 to 8, 2005$1.2 million · 1 event
- Flooding in Illinois, January 5 to 31, 2005$1.0 million · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432898, 5432899.